# SDR 2007FA0000168

- Difficulty date: February 6, 2007
- Submitted: February 23, 2007
- Operation: General aviation
- Aircraft: N6609H
- Make and model: Piper J3C-65
- Aircraft serial: 19808
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Cracked
- Location: Wing
- Part time: 2,884 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF LT WING FOR INSTALLATION OF WING FUEL TANK, A QUESTIONABLE PREVIOUS REPAIR WAS FOUND AT THE FRONT WOOD SPAR ROOT.  FURTHER INVESTIGATION FOUND LONGNATUDINAL CRACKS OF THE LT AND RT, FOR AND AFT WOOD WING SPARS.  THESE CRACKS WERE VISIBLE WITH A BARE EYE WHEN THE FRONT SPAR CARRY ATTACH INSPECTION PANEL WAS REMOVED AND INSPECTED FROM THE FRONT CABIN AREA.  CRACKS ARE NOT UNCOMMON AFTER 60 YEARS OF HARD SERVICE AND NATURAL DEGRADATION OF THE WOOD.  (K)
